Ahh the joy and happiness that this drug has brought to my life is endless (Laying on the sarcasm as thick as butter used for a fat mans dinner roll).
Where to begin.. First of all, i used to have a thick, thick head of hair that i would treat like a girl. I put the concoction of mayonnaise and eggs and such in there a couple times to make it soft and shimmery, (make fun of me, whatever haha) i would only shampoo it every other day to maintain oils, and being a guy it was obviously always cut regularly.
Any who.. I think accutane works in many ways to contribute to hair loss and i don't have the time right now to compound and corroborate my information, but its on my mind so.. By shrinking sebaceous glands through apoptosis accutane makes the hair dry and brittle. It also increases your igfbp-3 (insulin growth factor binding protein) hormone which prevents IGF-1 from binding to the androgen receptors. It too is also possible that just the shock to your system from the drug can cause acute telogen effluvium which will be in the from of mass shedding that should come back in 6 to 9 months. I've also read things about vitamin d receptor sensitivity and fuction being messed with along with other hormones. My hair thinnned. Like the actual follicles thinned and they never returned .
Accutane works on many different levels.
For some they will just get telogen effluvium, a temporary hair loss that is shown in the form of shedding and should last anywhere from 4 to 9 months. If your hair is shedding, try not to stress it WILL come back.
For others their hair will thin. Maybe not in follicle number but thickness of the actual follicle will thin. Or both. Both can be related to adverse affects that high dose vitamin a has on the thyroid. Vitamin a acts almost ubiquitously within our bodies and it is supposed to be based off of a checks and balance system but retinoid derivatives bypass the checks and balances and go straight into the active form.
Because of the nuclear hormone superfamily that retinoids belong to, it affects everything within that. PPARs which promote gut health, LXR which keeps liver healthy, Thyroid which is a body wide regulator (skin, hair, nails,eyes), VDR vitamin d receptor which also affects skin hair nails eyes. Liver, kidneys, gut , and all organs have a large say in how your skin hair and nails look. I believe that there is simply too much affected for hair to return to pre accutane.
DON'T TAKE ACCUTANE.
If you did and you experience hair loss among other things. Get hormones including thyroid (T3, T4, TSH) checked. Check for gut health issues IBS Crohns ( If you so suspect that) Celiac Disease. Check for diabetes. And pray that everything will be alright or at least manageable.
I will be back to update and support information in this thread.
What are your theorys? Any success stories?